Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 119, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 22, 2004, 6:57 PM CST for Jefferson Davis Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 22, 2004, 6:57 PM CST (00:57 UTC)
- Expired
- Nov 22, 2004, 7:30 PM CST
- In force
- 33 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 36 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.0 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2330 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 442 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 230057
SVRLCH
LAC053-230130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
656 PM CST MON NOV 22 2004
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA
* UNTIL 730 PM CST
* AT 655 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF FENTON...AND MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
FENTON BY 710 PM CST
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3040 9312 3039 9301 3030 9302 3045 9272
3044 9304
$$
ERICKSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 2:45 PM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Nov 22, 2:45 PM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 245 PM CST MON NOV 22 2004 ...POTENTIAL FOR SEVERE WEATHER ESPECIALLY TUESDAY EVENING... .SYNOPSIS...FRONTAL BOUNDARY REMAINS JUST ABOUT STATIONARY FROM AROUND KAEX TO KIAH. MEANWHILE...UPPER LEVEL STORM SYSTEM IS MOVING INTO ARIZONA. SERIES OF SHORT WAVES EJECTING OUT FROM THE UPPER LOW IN THE SOUTHWEST FLOW...WITH ONE MOVING ACROSS NORTHERN SECTIONS OF THE FORECAST AREA THIS AFTERNOON. TORNADO WATCH IS IN EFFECT FOR LOWER SOUTHEAST TEXAS THROUGH 7 PM. MAIN CONCERN IS THUNDERSTORMS DEVELOPING OVER THE HOUSTON AREA MOVING TO THE EAST-NORTHEAST. THESE THUNDERSTORMS WILL ENTER A WARM AND UNSTABLE AIRMASS THAT HAD NOT BEEN WORKED OVER TOO MUCH. ANY OF THE THUNDERSTORMS THAT HOLD TOGETHER AND MAKE INTO THIS AREA COULD BE SEVERE. WITH DECENT SHEAR IN PLACE...CAN NOT RULE OUT SOME ROTATING CELLS WITH THE ACTIVITY. OVER THE IMMEDIATE FORECAST AREA SO FAR TODAY...A CELL PULSED UP EARLIER THIS MORNING IN NORTHERN BEAUREGARD PARISH WITH A GOOD ELEVATED CORE ALTHOUGH NO SEVERE WEATHER WAS REPORTED. MOST INTERESTING FEATURE TODAY WAS A FUNNEL CLOUD THAT FORMED WITH DEVELOPING CUMULUS AND A SHOWER OVER EASTERN CALCASIEU AND EXTREME WESTERN JEFF DAVIS PARISH. THIS FUNNEL CLOUD ACTUALLY TOUCHED DOWN BECOMING A F0 TORNADO A COUPLE OF TIMES WITH SOME MINOR DAMAGE REPORTED. && .DISCUSSION...ANY SEVERE THREAT FOR THE FORECAST AREA FOR TODAY SHOULD DIMINISH BY SUNSET AS THE AIRMASS BEGINS TO STABILIZE. FRONTAL BOUNDARY IS EXPECTED TO MOVE SLOWLY TO THE NORTH. BEST LIFT FOR TONIGHT IS SEEN ALONG AND NORTH OF THE BOUNDARY...THEREFORE WILL HAVE THE HIGHEST POPS FOR THE NORTHERN ZONES TONIGHT. SOUTH OF THE BOUNDARY COULD SEE SOME SCATTERED ACTIVITY WITH AREAS OF FOG AGAIN DEVELOPING. MAIN CONCERN DURING THIS FORECAST PERIOD WILL BE ON TUESDAY EVENING INTO THE OVERNIGHT HOURS AS UPPER LEVEL STORM SYSTEM WILL EJECT TO THE NORTHEAST INTO THE LOWER MISSISSIPPI VALLEY...HELPING PUSH A SURFACE TROUGH/DRY-LINE THROUGH THE FORECAST AREA. BEST CHANCE FOR THE SEVERE WEATHER LOOKS TO BE BETWEEN 03-09Z AS DRY-LINE MOVES THROUGH. AT THIS TIME...LOW LEVEL JET OF 40-50 KNOTS IS EXPECTED ALONG WITH LEFT EXIT REGION OF A 125+ KNOT UPPER LEVEL JET. THE POSSIBILITY WILL ALSO EXIST FOR SOME LOCALLY HEAVY RAINFALL WITH ANY THUNDERSTORM AS PWAT VALUES WILL BE AROUND 1.5 INCHES...OVER 175 PERCENT OF NORM. AFTER DRY-LINE MOVES THROUGH...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO END. A COLD FRONT WILL THEN MOVE ACROSS THE FORECAST AREA ON WEDNESDAY. THIS WILL BRING NICE PLEASANT WEATHER ON THANKSGIVING. IN THE EXTENDED...THINGS TO BEGIN TO WARM UP AGAIN DURING FRIDAY AS WINDS ONCE AGAIN TURN TO THE SOUTH. RAIN CHANCES WILL AGAIN BE IN THE FORECAST WITH THE NEXT UPPER LEVEL TROUGH DURING THE WEEKEND INTO EARLY NEXT WEEK. && .MARINE...SOUTHERLY WINDS WILL INCREASE ON TUESDAY AS LOW LEVEL JET BEGINS TO DEVELOP. SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE BY TUESDAY NIGHT...WILL MOVE ACROSS THE COASTAL WATERS AHEAD OF AN UPPER LEVEL STORM SYSTEM. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT LATE ON WEDNESDAY INTO THANKSGIVING DAY WITH SMALL CRAFT ADVISORY CONDITIONS LIKELY. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS. OVERNIGHT...SOME FOG AGAIN IS EXPECTED TO DEVELOP WITH IFR CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... LCH 68 79 62 68 / 30 60 80 10 BPT 69 79 61 67 / 50 60 80 10 AEX 65 75 60 65 / 60 60 80 10 LFT 67 81 64 69 / 30 50 80 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...TORNADO WATCH...TXZ201-215-216 UNTIL 01Z. && PUBLIC/MARINE: 07-RUA AVIATION: 24-ML RADAR: ERICKSON
Hazardous weather outlook, Nov 22, 3:24 PM CST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 324 PM CST MON NOV 22 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 231200- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 324 PM CST MON NOV 22 2004 .DAY ONE...TONIGHT... A STRONG UPPER LEVEL SYSTEM WILL CONTINUE TO BRING WIDESPREAD RAINFALL AND SCATTERED THUNDERSTORMS ACROSS SOUTHEAST TEXAS AND WESTERN...SOUTHWEST AND CENTRAL LOUISIANA. A COMPLEX OF SEVERE THUNDERSTORMS WILL MOVE INTO EXTREME SOUTHEAST TEXAS THIS EVENING... WITH THE POTENTIAL FOR STRONG WINDS...HAIL...AND VERY HEAVY RAINFALL. ISOLATED TORNADOES ARE ALSO POSSIBLE WITH THESE STORMS. THE RISK FOR SEVERE WEATHER SHOULD DECREASE AFTER SUNSET. HOWEVER... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...DEEP MOISTURE AND NUMEROUS UPPER LEVEL DISTURBANCES WILL CONTINUE THE WET PATTERN THROUGH TUESDAY EVENING. STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE AS A STRONG COLD FRONT MOVES ACROSS THE AREA LATE TUESDAY INTO WEDNESDAY MORNING WITH DAMAGING WINDS...LARGE HAIL...AND TORNADOES POSSIBLE. DRY CONDITIONS WILL RETURN TO THE AREA BY WEDNESDAY AFTERNOON AS THE FRONT PUSHES EASTWARD. THE DRY WEATHER IS EXPECTED TO CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... IS NOT EXPECTED TONIGHT.
In the hours before
Special weather statement, Nov 22, 2:01 PM CST, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 201 PM CST MON NOV 22 2004 LAZ041-042-222100- CALCASIEU-JEFFERSON DAVIS- 201 PM CST MON NOV 22 2004 ...FUNNEL CLOUD REPORTED NEAR IOWA... NUMEROUS REPORTS OF A FUNNEL CLOUD NEAR IOWA HAVE BEEN REPORTED THIS AFTERNOON. NO DAMAGE HAS BEEN REPORTED. DOPPLER RADAR INDICATES THIS STORM HAS MOVED NORTHEAST AND IS LOCATED BETWEEN WOODLAWN AND FENTON IN JEFF DAVIS PARISH. PEOPLE IN THESE AREAS SHOULD STAY ALERT AND MOVE INDOORS WHEN THREATENING WEATHER APPROACHES ERICKSON
Local storm report, Nov 22, 2:20 PM CST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
220 PM CST MON NOV 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 PM TORNADO 6 SW FENTON 30.30N 92.99W
11/22/2004 F0 JEFFERSON DAVIS LA LAW ENFORCEMENT
TWO DOORS AND A ROOF WERE RIPPED OFF A RESIDENCE IN
WOODLAWN.
&&
ERICKSONLocal storm report, Nov 22, 2:24 PM CST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
224 PM CST MON NOV 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM TORNADO IOWA 30.24N 93.01W
11/22/2004 F0 CALCASIEU LA PUBLIC
LOCAL RESIDENTS REPORTED A FENCE BLEW OVER AND TORE THE
LINER OF A POOL. TORNADO WAS VISIBLE - SAW THE FUNNEL
CLOUD GOING UP AND DOWN.
&&
ERICKSONLocal storm report, Nov 22, 6:09 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
609 PM CST MON NOV 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0442 PM TORNADO 11 NNW IOTA 30.47N 92.57W
11/22/2004 F0 ACADIA LA LAW ENFORCEMENT
ACADIA SHERIFF DEPT REPORTED ROOF BLOWN OFF A TIN
BUILDING EAST OF BASILE ALONG HWY 190 IN ACADIA PARISH.
&&
ERICKSONThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 6:24 PM CST | Tornado Warning | LCH | Calcasieu | 36 min |
| Nov 22, 8:06 PM CST | Tornado Warning | LCH | Jefferson Davis | 24 min |
| Nov 23, 5:32 PM CST | Tornado Warning | LCH | Vernon | 43 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.